View Full Version : Just how damaging are stimulants?


Spartan_Worrier
04-23-13, 08:20 AM
When i first started taking ecstacy and speed it was brilliant, i could feel euphoric for hours and just enjoy myself socially. But a few months down the line and the nasty side effects started happening. Instead of euphoric, happy and talkative i became introvert, anxious and withdrawn while "up". The same happened when i first took mephedrone. Meph was a problem for me that ecstacy wasn't. For about a year i could go on 3 day binges and as long as i had enough mephedrone i was buzzing despite not sleeping or eating. But gradually, the buzz lessened and i started feeling anxious, paranoid and nervous on it, but WAY worse than how it was with pills/speed.

Since then i have started taking dexamfetine to treat adhd and do get anxious on them dispute their benefits. But why is this the case? Why do they stop working like they first did? You hear people say things like "stims use up your seratonin/dopamine and when it's all gone they stop working". Is this true? Do i now have hardly any seratonin left due to past drug abuse? Is there permanent damage/change to the brain from stims or are the side effects caused by a psychological change in your mind?

MellyFishButt
04-23-13, 10:00 AM
I have been through that and it took time but it does come back. I was on an anti depressant for a while and then didn't need it after a few months.

Spartan_Worrier
04-23-13, 06:46 PM
What are anti depressants like? How do they work compared to say mdma? Do they work on seratonin and do they stop working after a while? Did you crash after coming off anti depressants and feel depressed again?

Silvermoonstone
04-25-13, 12:19 AM
Your body creates serotonin and dopamine. Stimulants are theorized to boost their connections in the brain. Usually, once your body stops being used to it, it returns to normal.

Damage from stims only happen if they're not taken as prescribed, but I believe you can still recover from them. Also, different meds work for different people. If dexamfetine isn't helping, you should really call your doctor. It's just hit and miss until you find a medication that actually works for your ADHD.

sarahsweets
04-25-13, 04:28 AM
Sometimes with prescribed stimulants its a matter of dose, either being to high or to low.

eclectic beagle
04-25-13, 09:11 PM
Didn't Paracelsus say that the poison is in the dosage?

MWalker
05-04-13, 11:21 PM
^ What he said. High dose stims certainly seem to be harder on the brain than when they are taken as usually prescribed for ADD. If you are still looking for euphoria, walk away from the stims. That's a dangerous place to be.
Just my opinion, but I think our brains learn react to things in a certain way. It can take a long time for our minds to change. If you wore out your reserves using stims recreationally, going from good feelings to bad feelings, that unpleasantness is your brain saying it can't cope. Even after things have been given a chance to rebalance, those negative mental reactions tend to stick around.
Did you have adhd symptoms before your stim abuse? Perhaps experimenting with a non stim treatment might be a good idea. I hope you find the way that works for you.

Fraser_0762
05-04-13, 11:58 PM
Taking a stimulant at any dose will cause at least some level of burn out, that's because you're using up certain chemicals quicker than your glands can produce.

There is no permanent damage however. If you stop taking stimulants for a week or 2, your brain chemistry will generally return back to its original state.

My advice would be to take breaks from your medication when you don't require the boost. Weekends/holiday's for example.

You won't feel too great during that time, but you'll give the glands a much needed rest.

CthulhuMinion
05-31-13, 11:54 PM
Too high of an amphetamine dose becomes neurotoxic. Extreme abuse (I'm talking like meth) can create irreversible damage.

MDMA on the otherhand doesn't "fry" you brain or any of that garbage stuff from anti drug propaganda. It does however shave down there weird little microscopic antennae in the brain but we don't know what their purpose is. I've never done MDMA, but from what I understand the only damage is temporarily feeling super depressed from seratonin depletion.

MrMike223
06-05-13, 11:37 PM
When i first started taking ecstacy and speed it was brilliant, i could feel euphoric for hours and just enjoy myself socially. But a few months down the line and the nasty side effects started happening. Instead of euphoric, happy and talkative i became introvert, anxious and withdrawn while "up". The same happened when i first took mephedrone. Meph was a problem for me that ecstacy wasn't. For about a year i could go on 3 day binges and as long as i had enough mephedrone i was buzzing despite not sleeping or eating. But gradually, the buzz lessened and i started feeling anxious, paranoid and nervous on it, but WAY worse than how it was with pills/speed.

Since then i have started taking dexamfetine to treat adhd and do get anxious on them dispute their benefits. But why is this the case? Why do they stop working like they first did? You hear people say things like "stims use up your seratonin/dopamine and when it's all gone they stop working". Is this true? Do i now have hardly any seratonin left due to past drug abuse? Is there permanent damage/change to the brain from stims or are the side effects caused by a psychological change in your mind?

The human body has a way of self regulating, its always balancing and adapting itself. You cant just keep getting high forever because you build tolerance. Eventually your body cant function normally without the use or abuse of substances. Keep down that road of abuse and before long its nothing but bad side effects. I suggest you seek some real treatment for what it is thats causing you to abuse drugs and medications because you will never be able to mask your problems this way for any long period of time.